Tornadoes · United States · Illinois · 2008
EF0 tornado, Pleasant Hill to Nebo, Illinois, January 7, 2008
From Pleasant Hill to Nebo, this EF0 tornado ran 2.4 miles across Pike County on January 7, 2008, touching down at 8:40 PM CST and reaching 40 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- January 7, 2008
- Touchdown
- 8:40 PM CST (02:40 UTC)
- Lifted
- 8:43 PM CST (02:43 UTC)
- On the ground
- 3 minutes
- Path length
- 2.4 miles (3.8 km)
- Path width
- 40 yards (37 m)
- Deaths
- 0
- Injuries
- 0
- County
- Pike County
- Touchdown point
- 39.429, -90.844
- Lift-off point
- 39.442, -90.803
- Record number
- 0801072040-01
What the Weather Service recorded
A strong cold front slid across the region...triggering numerous thunderstorms...so of which became severe.
A tornado touched down 2 miles southeast of Pleasant Hill...then travelled to the northeast. It caused sporadic tree damage before lifting and dissipating about a quarter of a mile west of Nebo.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
13 minutes of warning. NWS LSX issued a tornado warning for this county at 02:27 UTC, 13 minutes before the tornado touched down, in force until 03:15 UTC.
The county was under a tornado watch, issued at 01:54 UTC and running to 07:09 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:55 UTC | 01:54 UTC | Tornado Watch | LSX |
| 21:14 UTC | 21:45 UTC | Severe Thunderstorm Warning | LSX |
| 22:55 UTC | 23:45 UTC | Tornado Warning | LSX |
| 00:20 UTC | 01:00 UTC | Severe Thunderstorm Warning | LSX |
| 01:54 UTC | 07:09 UTC | Tornado Watch | LSX |
| 02:27 UTC | 03:15 UTC | Tornado Warning | LSX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 01:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at Jan 7, 5:41 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 7, 5:41 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 541 PM CST MON JAN 7 2008 .DISCUSSION... BUSY JANUARY SEVERE WEATHER DAY WITH TORNADO WATCH ALREADY IN EFFECT FOR NWRN THIRD OF THE CWA. MAIN CONCERN DEALS WITH HOW SEVERE TRENDS WILL EVOLVE THROUGH TONIGHT...AND POTENTIAL FOR HEAVY RAINFALL TONIGHT. FORECAST IS GENERALLY BASED ON THE GFS WHICH HAS BETTER SUPPORT OF THE OTHER MODELS...THOUGH DID DISCOUNT ITS QPF AND MASS FIELDS THAT ARE OVERDONE BY CONVECTIVE FEEDBACK. SEVERE WEATHER POTENTIAL LOOKS TYPICAL OF DEEP COOL SEASON EVENTS WITH CURRENT MUCAPES IN THE INSTABILITY AXIS RANGING UP TO 1000 J/KG THAT IS PROGGED WHICH WILL REMAIN BETWEEN 500-1000 J/KG THROUGH 12Z. 0-6KM BULK SHEAR OF 60-80KS WILL BE MORE THAN SUFFICIENT TO OFFSET WEAK THERMODYNAMICS TO KEEP SEVERE WEATHER THREAT GOING THROUGH THE NIGHT. HAIL WILL CERTAINLY BE A THREAT WITH CURRENT RADAR SHOWING 65 DBZ CORES REACHING 15K FT. 0-1KM BULK SHEAR OF 20-40KT INDICATES THE POSSIBILITY OF TORNADOES WITH ANY SURFACE BASED STORM THROUGH THE NIGHT. ALSO HAVE CONCERNS WITH HEAVY RAINFALL. CONSIDERED ISSUING A FLOOD WATCH...BUT HOLDING OFF BECAUSE OF THE RELATIVELY DRY SOIL MOISTURE. STRONG LOW LEVEL JET WILL CONTINUE TO TRANSPORT HIGH VALUES OF PRECIPITABLE WATER INTO THE REGION...AND THERE WILL BE SOME POTENTIAL FOR TRAINING GIVEN THE ALIGNMENT OF LOW LEVEL AND UPPER LEVEL FLOW. WILL CONTINUE TO MENTION LOCALLY HEAVY RAINFALL IN THE FORECASTS AND THE HWO. COLD FRONT WILL NOT CLEAR THE ERN PART OF THE CWA UNTIL EARLY AFTERNOON TOMORROW. THERE WILL STILL BE THE POTENTIAL FOR SEVERE UNTIL THE FRONT PASSES. ANOTHER STORM SYSTEM WILL MOVE QUICKLY ACROSS THE REGION ON THURSDAY BRINGING AND CHANCE OF RAIN OR SNOW. IN THE EXTENDED (THURSDAY NIGHT-NEXT MONDAY)...MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH UPPER FLOW GRADUALLY AMPILFYING INTO EARLY NEXT WEEK...AND ONLY SHOW SOME MINOR TIMING DIFFERENCES IN SHORTWAVES. THERE ARE SOME DIFFERENCES BETWEEN THE STRENGTH OF THE SHORTWAVE AND SUBSEQUENT STRENGTHENING OF SFC LOW FRIDAY INTO SATURDAY OVER THE CENTRAL AND EASTERN UNITED STATES. WILL LEAN TOWARD THE ECWMF BASED ON ITS CONTNUITY FOR THIS FORECAST. WITH THIS SAID...WILL KEEP CHANCE OF RAIN/SNOW OVER THE EAST ON THURSDAY NIGHT AS MIDWEEK TROUGH EXITS AREA. ECMWF IS SLIGHTLY STRONGER THAN OTHER MODELS WITH A TROUGH IN THE SRN STREAM THAT WILL MOVE ACROSS THE REGION THIS WEEKEND...SO HAVE CHC OF RAIN OR SNOW GOING OVER THE SRN AND ERN COUNTIES SATURDAY NIGHT AND SUNDAY. ECWMF SHOWS ANOTHER WEAK SHORTWAVE MOVING THROUGH NEXT MONDAY...BUT DOESNT LOOK LIKE ENOUGH TO WARRANT MORE THAN SLIGHT CHANCES. TEMPERATURES ARE BASED ON A BLEND OF PERSISTENCE...HPC GUIDANCE AND ECWMF. BRITT && .AVIATION... FOR THE 00Z TAFS...MAIN AREA FOR TSRA/SHRA DEVELOPMENT THRU LATE TONIGHT IS EXPECTED TO BE RIGHT WHERE IT IS NOW...NEAR A KUIN-KCOU AXIS...OR JUST AHEAD OF A QSTNRY CDFNT. WAVE OF LO PRES WILL PUSH THRU THE FA ALONG THIS FRONT LATER TONIGHT...AND THIS WILL ALLOW THINGS TO MOVE EWD AGAIN...WITH THE CDFNT PUSHING THRU KUIN/KCOU MID-LATE TUESDAY MORNING...AND THRU KSTL/KSUS TUESDAY AFTERNOON. MAIN CHANCES FOR RAIN AT THE TAF SITES WILL FOCUS ON PERSISTENT CONVECTION ALONG KUIN-KCOU THRU MUCH OF TONIGHT...WITH FOCUS THEN SHIFTING EWD INTO KSTL/KSUS AREA LATE TONIGHT...AND THEN POSSIBLY ANOTHER SHOT OF RAIN BEFORE THE FRONT MOVES THRU AROUND MIDDAY/ERY AFTN. WENT WITH PRIMARILY VFR CIGS FOR PREVAILING CONDS...WITH LOWER CIGS IN AND AROUND TSRA. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 7, 3:44 PM CST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 344 PM CST MON JAN 7 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 344 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS THROUGH EARLY EVENING WILL BE OVER CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THIS THREAT WILL SPREAD EASTWARD THIS EVENING AND OVERNIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES WELL INTO THE OVERNIGHT HOURS. IN ADDITION...THESE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY...PRIMARILY ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME STORMS COULD BE SEVERE ACROSS SOUTH CENTRAL ILLINOIS ON TUESDAY. THERE IS A CHANCE OF SNOW ACROSS THE AREA ON THURSDAY AND THURSDAY NIGHT. THERE IS ALSO A CHANCE OF SNOW OVER SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS ON SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH THE NIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Jan 7, 5:57 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG LADDONIA 39.24N 91.64W
01/07/2008 AUDRAIN MO TRAINED SPOTTER
THREE QUARTER INCH HAIL WITH 60 TO 70 MPH GUSTS...SOME
POWER LINES AND SMALL TREES DOWN.
&&
SIPPRELLLocal storm report, Jan 7, 6:08 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 W ROODHOUSE 39.48N 90.39W
01/07/2008 E0.75 INCH GREENE IL TRAINED SPOTTER
DIME SIZED HAIL WITH GUSTY WINDS.
&&
SIPPRELLLocal storm report, Jan 7, 6:40 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 5 E PALMYRA 39.43N 89.90W
01/07/2008 E1.75 INCH MACOUPIN IL AMATEUR RADIO
&&
SIPPRELLLocal storm report, Jan 7, 6:57 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG MODESTO 39.48N 89.98W
01/07/2008 MACOUPIN IL AMATEUR RADIO
POWER LINES DOWN ... NO POWER IN CITY ... 2 TO 3 INCH
TREE LIMBS DOWN.
0636 PM HAIL MODESTO 39.48N 89.98W
01/07/2008 E1.00 INCH MACOUPIN IL AMATEUR RADIO
COVERING THE GROUND WITH FOG.
&&
SIPPRELLLocal storm report, Jan 7, 8:11 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
811 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL NEW BLOOMFIELD 38.72N 92.09W
01/07/2008 E1.00 INCH CALLAWAY MO TRAINED SPOTTER
&&
SIPPRELLSpecial weather statement, Jan 7, 8:22 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 822 PM CST MON JAN 7 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS...FARMINGTON 822 PM CST MON JAN 7 2008 ...SIGNIFICANT ESPISODE OF SEVERE WEATHER POSSIBLE TONIGHT... ...POTENTIAL FOR SEVERE WEATHER AND TORNADOES POSSIBLE WELL INTO THE OVERNIGHT HOURS... A VERY DANGEROUS WEATHER SITUATION IS UNFOLDING AS THE LATEST WEATHER DATA INDICATES SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE REGION WELL PAST MIDNIGHT AND INTO THE EARLY MORNING HOURS ON TUESDAY. THE SEVERE WEATHER WILL BE OCCURRING AT NIGHT WHEN MANY PEOPLE WILL BE ASLEEP. THESE STORMS WILL ALSO BE MOVING VERY FAST...SO THE TIME TO REACT TO A WARNING MAY BE QUITE SHORT. THE SEVERE WEATHER THREAT INCLUDES THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...AND TORNADOES. IN FACT THE POTENTIAL EXISTS FOR A FEW STRONG AND VERY DAMAGING TORNADOES. THE SEVERE WEATHER THUS FAR HAS BEEN CONFINED ALONG A CORRIDOR FROM SOUTHWEST MISSOURI THROUGH CENTRAL MISSOURI INTO WEST CENTRAL ILLINOIS. SEVERE THUNDERSTORMS WILL CONTINUE IN THIS REGION AND ALSO SHIFT EASTWARD INTO EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS AS THE NIGHT PROGRESSES. EVEN THOUGH WE ARE IN THE MIDDLE OF WINTER...PEOPLE SHOULDNT LET THEIR GUARD DOWN WHEN CONSIDERING THE POTENTIAL FOR SEVERE WEATHER. THE ATMOSPHERIC CONDITIONS THAT CURRENTLY EXIST ARE MORE TYPICAL OF SPRING...AND THE STRONG AND VIOLENT THUNDERSTORMS WHICH ACCOMPANY THAT TIME PERIOD. IT SHOULD BE NOTED...THAT SOME OF THE MOST VIOLENT TORNADOES THAT HAVE OCCURRED IN THE ST LOUIS METRO AREA HAVE OCCURRED AT NIGHT DURING THE WINTER. PEOPLE THROUGHOUT THE REGION ARE URGED TO REVIEW SEVERE WEATHER SAFETY RULES AND CAREFULLY MONITOR WEATHER DEVELOPMENTS TONIGHT. MAKE SURE TO MONITOR LOCAL COMMERCIAL RADIO AND TV STATIONS...AND NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION...AND BE PREPARED TO ACT QUICKLY IF A WARNING IS ISSUED. GLASS
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 00:00Z
2.7 hours before the tornado, 206 km from the path. January 8, 2008.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -29 J/kg
- Surface CAPE
- 484 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.8
- 0-3 km lapse rate
- 6.2 K/km
Lincoln, IL (KILX), 12:00Z
9.3 hours after it, 206 km from the path. January 8, 2008.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -257 J/kg
- Surface CAPE
- 1 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
- 0-3 km lapse rate
- 5.1 K/km
The surface observations
Pittsfield (PPQ), 23 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:46 UTC | 57.2 | 55.4 | 240° 9 kt | 1010.2 | -TSRA | |
| 01:06 UTC | 57.2 | 55.4 | 230° 15 kt | 20 | 1010.5 | +TSRA |
| 01:26 UTC | 57.2 | 55.4 | 190° 9 kt | 1009.5 | -TSRA | |
| 01:46 UTC | 57.2 | 55.4 | 160° 7 kt | 1009.5 | -VCTSRA | |
| 02:06 UTC | 55.4 | 55.4 | 150° 8 kt | 1008.8 | -TSRA | |
| 02:26 UTC | 57.2 | 55.4 | 170° 11 kt | 1009.1 | TSRA | |
| 02:46 UTC | 59 | 57.2 | 210° 13 kt | 17 | 1009.5 | +TSRA |
| 03:06 UTC | 59 | 57.2 | 200° 12 kt | 1008.8 | TSRA | |
| 03:26 UTC | 57.2 | 53.6 | 200° 13 kt | 17 | 1008.5 | TSRA |
| 03:46 UTC | 57.2 | 55.4 | 200° 13 kt | 1009.1 | VCTSRA | |
| 04:07 UTC | 59 | 55.4 | 200° 9 kt | 19 | 1008.5 | -TSRA |
| 04:26 UTC | 57.2 | 57.2 | 200° 9 kt | 1008.5 | -VCTSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The St Louis radar (KLSX), 83 km away, was scanning. The volume nearest the touchdown began at 02:40 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:40 UTC | HAIL 1.5 | 3 Sw Murrayville | Morgan, IL | |
| 05:30 UTC | FLOOD | Bluffs | Scott, IL | REPORTED ALONG HIGHWAY 100 |
| 05:30 UTC | FLOOD | Winchester | Scott, IL | WIDESPREAD STREET FLOODING |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of January 7, 2008
33 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| January 7 | 2:22 PM CST | EF0 | St. Clair, MO | 0.1 | 20 | |||
| January 7 | 2:54 PM CST | EF0 | Benton, MO | 0.2 | 25 | $20,000 | ||
| January 7 | 3:30 PM CST | EF3 | Boone, IL | 13.1 | 100 | 5 | $4.0 million | |
| January 7 | 3:55 PM CST | EF0 | Audrain, MO | 0.3 | 40 | |||
| January 7 | 4:02 PM CST | EF3 | Walworth, WI | 10.8 | 200 | 15 | $14 million | |
| January 7 | 4:39 PM CST | EF1 | Kenosha, WI | 2.5 | 75 | $7.9 million | ||
| January 7 | 5:06 PM CST | EF2 | Barry, MO | 12.4 | 200 | $500,000 | ||
| January 7 | 5:22 PM CST | EF1 | Tazewell, IL | 3.0 | 100 | $30,000 | ||
| January 7 | 5:50 PM CST | EF0 | McDonald, MO | 0.3 | 20 | |||
| January 7 | 5:57 PM CST | EF2 | Greene, MO | 6.4 | 200 | $2.0 million | ||
| January 7 | 6:29 PM CST | EF3 | Greene, MO | 50.4 | 300 | 3 | 18 | $19 million |
| January 7 | 7:28 PM CST | EF0 | Lawrence, MO | 6.4 | 50 | $75,000 | ||
| January 7 | 7:32 PM CST | EF2 | Greene, MO | 6.7 | 300 | $1.0 million | ||
| January 7 | 7:42 PM CST | EF2 | Webster, MO | 8.6 | 200 | $1.0 million | ||
| January 7 | 7:50 PM CST | EF0 | Gasconade, MO | 0.3 | 50 | |||
| January 7 | 8:05 PM CST | EF0 | Benton, AR | 0.1 | 50 | |||
| January 7 | 8:06 PM CST | EF3 | Pulaski, MO | 1.8 | 400 | 3 | $1.0 million | |
| January 7 | 8:08 PM CST | EF0 | Adair, OK | 0.1 | 50 | |||
| January 7 | 8:09 PM CST | EF3 | Phelps, MO | 4.7 | 400 | $110,000 | ||
| January 7 | 8:15 PM CST | EF1 | McDonald, MO | 7.4 | 100 | $300,000 | ||
| January 7 | 8:30 PM CST | EF0 | Pike, MO | 5.0 | 40 | |||
| January 7 | 8:42 PM CST | EF1 | Webster, MO | 5.2 | 150 | $50,000 | ||
| January 7 | 8:50 PM CST | EF0 | Benton, AR | 0.1 | 50 | |||
| January 7 | 9:00 PM CST | EF2 | Laclede, MO | 5.4 | 300 | $100,000 | ||
| January 7 | 9:12 PM CST | EF0 | Barry, MO | 0.1 | 20 | |||
| January 7 | 9:36 PM CST | EF1 | Christian, MO | 0.4 | 100 | 1 | $200,000 | |
| January 7 | 9:40 PM CST | EF1 | Phelps, MO | 3.8 | 100 | $5,000 | ||
| January 7 | 9:57 PM CST | EF0 | Webster, MO | 10.6 | 50 | $8,000 | ||
| January 7 | 10:28 PM CST | EF0 | Cherokee, OK | 1.8 | 500 | $25,000 | ||
| January 7 | 10:43 PM CST | EF0 | Maries, MO | 11.3 | 100 | 1 | $5.0 million | |
| January 7 | 11:09 PM CST | EF1 | Benton, AR | 2.6 | 85 | |||
| January 7 | 11:38 PM CST | EF0 | Wagoner, OK | 0.5 | 75 | |||
| January 7 | 11:54 PM CST | EF0 | Wagoner, OK | 2.7 | 100 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.